Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 123, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 5, 2014, 9:07 PM EDT for 10 counties in Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2014, 9:07 PM EDT (01:07 UTC)
- Expired
- Sep 5, 2014, 10:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Montgomery County, IN, Parke County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS53 KIND 060107
SVRIND
INC011-015-023-045-067-107-121-157-159-165-060200-
/O.NEW.KIND.SV.W.0123.140906T0107Z-140906T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 PM EDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOONE COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
CLINTON COUNTY IN CENTRAL INDIANA...
FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
HOWARD COUNTY IN CENTRAL INDIANA...
MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHERN PARKE COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
TIPTON COUNTY IN CENTRAL INDIANA...
CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1000 PM EDT
* AT 904 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF WALTON TO GEORGETOWN...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KOKOMO...FRANKFORT...CRAWFORDSVILLE...NEWPORT...ROCKVILLE...
TIPTON...HILLSBORO...NEW RICHMOND...CAYUGA...MULBERRY...
BURLINGTON...LODI...YEDDO...LINDEN...WAYNETOWN...CLARKS HILL...
KINGMAN...WALLACE...RUSSIAVILLE AND MONTEZUMA.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 141 AND 170.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 9 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4057 8636 4057 8602 4052 8585 4035 8586
4021 8615 4022 8624 4017 8624 3986 8689
3987 8701 3980 8701 3971 8721 3985 8754
4004 8754 4062 8637
TIME...MOT...LOC 0107Z 290DEG 27KT 4056 8629 3995 8753
HAIL...1.00IN
WIND...60MPH
$$
SMF2 follow-up statements
231
WWUS53 KIND 060122
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
922 PM EDT FRI SEP 5 2014
INC011-015-023-045-067-107-121-157-159-165-060200-
/O.CON.KIND.SV.W.0123.000000T0000Z-140906T0200Z/
VERMILLION IN-TIPTON IN-TIPPECANOE IN-PARKE IN-MONTGOMERY IN-
HOWARD IN-FOUNTAIN IN-BOONE IN-CARROLL IN-CLINTON IN-
922 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
SOUTHEASTERN CARROLL...NORTHERN BOONE...SOUTHERN FOUNTAIN...HOWARD...
MONTGOMERY...NORTHERN PARKE...SOUTHEASTERN TIPPECANOE...TIPTON AND
CENTRAL VERMILLION COUNTIES UNTIL 1000 PM EDT...
AT 921 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KOKOMO TO NEWPORT...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KOKOMO...FRANKFORT...CRAWFORDSVILLE...ROCKVILLE...TIPTON...
RUSSIAVILLE...WALLACE...MONTEZUMA...MICHIGANTOWN...COLFAX...ALAMO...
DARLINGTON...TURKEY RUN STATE PARK...INDIAN HEIGHTS...SHADES STATE
PARK...BLOOMINGDALE...GREENTOWN...THORNTOWN...SHARPSVILLE AND
MARSHALL.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 141 AND 166.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 16 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4052 8585 4035 8586 4021 8614 4022 8624
4017 8624 3986 8689 3987 8701 3980 8701
3971 8721 3985 8754 4001 8754 4018 8708
4057 8636 4057 8601
TIME...MOT...LOC 0122Z 290DEG 27KT 4052 8615 3991 8739
HAIL...1.00IN
WIND...60MPH
$$
SMF979
WWUS53 KIND 060137
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
937 PM EDT FRI SEP 5 2014
INC015-045-157-165-060147-
/O.CAN.KIND.SV.W.0123.000000T0000Z-140906T0200Z/
VERMILLION IN-TIPPECANOE IN-FOUNTAIN IN-CARROLL IN-
937 PM EDT FRI SEP 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL...
SOUTHERN FOUNTAIN...SOUTHEASTERN TIPPECANOE AND CENTRAL VERMILLION
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4052 8586 4035 8586 4022 8612 4022 8624
4016 8625 3987 8687 3987 8701 3980 8701
3971 8720 3980 8738 3983 8738 3994 8720
3996 8709 4002 8709 4013 8697 4022 8680
4022 8670 4027 8669 4057 8611 4057 8600
TIME...MOT...LOC 0137Z 290DEG 27KT 4046 8601 3986 8726
$$
INC011-023-067-107-121-159-060200-
/O.CON.KIND.SV.W.0123.000000T0000Z-140906T0200Z/
TIPTON IN-PARKE IN-MONTGOMERY IN-HOWARD IN-BOONE IN-CLINTON IN-
937 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
NORTHERN BOONE...HOWARD...MONTGOMERY...NORTHERN PARKE AND TIPTON
COUNTIES UNTIL 1000 PM EDT...
AT 936 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF KOKOMO TO 7 MILES EAST OF NEWPORT...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...TIPTON...SHADES STATE PARK...GREENTOWN...BLOOMINGDALE...
SHARPSVILLE...THORNTOWN...MARSHALL...KEMPTON...NEW MARKET...
WAVELAND...KIRKLIN...JUDSON...WINDFALL...NEW ROSS...LADOGA AND
ADVANCE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 141 AND 159.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 29 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4052 8586 4035 8586 4022 8612 4022 8624
4016 8625 3987 8687 3987 8701 3980 8701
3971 8720 3980 8738 3983 8738 3994 8720
3996 8709 4002 8709 4013 8697 4022 8680
4022 8670 4027 8669 4057 8611 4057 8600
TIME...MOT...LOC 0137Z 290DEG 27KT 4046 8601 3986 8726
HAIL...1.00IN
WIND...60MPH
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 7:20 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 5, 7:20 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 720 PM EDT FRI SEP 5 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 330 PM EDT FRI SEP 5 2014 A COLD FRONT FROM THE SOUTHERN GREAT LAKES TO THE CENTRAL PLAINS WILL MOVE SOUTHEAST ACROSS OUR REGION TONIGHT PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS OVER NORTHERN SECTIONS AND A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SOUTH. HIGH PRESSURE BEHIND THIS FRONT WILL BUILD ACROSS NORTHERN INDIANA AND THE GREAT LAKES AND NORTHERN INDIANA BY SUNDAY. DRY AND MILD WEATHER WILL BE THE RULE SUNDAY AND MONDAY. ANOTHER FRONTAL SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AROUND THE MIDDLE OF NEXT WEEK. DRY AND COOLER WEATHER WILL BE THE RULE FRIDAY AS THIS FRONT MOVES ON TO THE EAST. && .NEAR TERM /TONIGHT AND SATURDAY/... ISSUED AT 330 PM EDT FRI SEP 5 2014 MODELS INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE NORTHERN PORTIONS OF ILLINOIS AND INDIANA OVER THE NEXT SEVERAL HOURS. BIGGEST QUESTION IS HOW QUICK THOSE CELLS WILL SPREAD INTO OUR AREA. A VERY HUMID AND UNSTABLE AIRMASS WAS ACROSS OUR REGION AS LAPS SOUNDINGS INDICATES CAPES UP TO 4000 J/KG. THE AIRMASS HAS BEEN CAPPED SO FAR THIS AFTERNOON OVER CENTRAL AND SOUTHERN SECTIONS WHICH HAS INHIBITED THUNDERSTORM . WIDELY SCATTERED THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA INDICATING THIS CAP WAS STARTING TO BREAK. GIVEN THE VERY UNSTABLE CONDITIONS WILL BE A LITTLE MORE AGGRESSIVE THAN THE MODELS IN SPREADING THUNDERSTORMS INTO AT LEAST THE NORTHERN HALF OF OUR REGION THIS EVENING. WILL GO WITH LIKELY POPS ALONG AND NORTH OF I70 BY LATE EVENING ON AND CHANCE POPS IN THE SOUTH OVERNIGHT. SPC HAS A SLIGHT RISK OF SEVERE WEATHER OVER NORTHERN AND CENTRAL SECTIONS FOR THIS EVENING. THE COLD FRONT WILL MOVE SOUTH ACROSS OUR REGION OVERNIGHT. THE COLD FRONT WILL BE NEAR THE OHIO RIVER BY 12Z SATURDAY AND IT WILL CONTINUE SOUTH AS HIGH PRESSURE OVER THE NORTHERN PLAINS BUILDS EAST INTO THE SOUTHERN GREAT LAKES. SCATTERED SHOWERS WILL BE THE RULE SATURDAY MORNING WITH AN ISOLATED THUNDERSHOWER IN THE SOUTH. THESE SHOWERS AND THE FEW THUNDERSTORMS WILL DIMINISH SATURDAY AFTERNOON AS DRIER AIR SPREADS IN FROM THE NORTH. WENT WITH A MOS BLEND ON TEMPERATURES BOTH TONIGHT AND SATURDAY. MET SEEMS A LITTLE TOO COOL OVER NORTHEAST SECTIONS GIVEN THAT THERE MAY BE SOME SUN LATE...SO WENT CLOSER TO MAV TEMPERATURES THERE. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... ISSUED AT 330 PM EDT FRI SEP 5 2014 DRY AND COOL WEATHER WILL BE THE RULE AS HIGH PRESSURE BUILDS EAST INTO THE GREAT LAKES BY SUNDAY AND ON TO THE NEW ENGLAND STATES MONDAY...BUT STILL KEEPING A RIDGE WEST ACROSS OUR REGION. MODELS INDICATE A VERY DRY AIRMASS ACROSS OUR REGION RESULTING IN MOSTLY CLEAR SKIES THROUGH THE PERIOD. 850 MB TEMPERATURES WILL BE ABOUT +10 CELSIUS SUNDAY AND SLIGHTLY WARMER MONDAY. A MOS BLEND ON TEMPERATURES SEEM REASONABLE MOST PERIODS. I CUT THEM SLIGHTLY SOME AREAS SUNDAY NIGHT. HIGHS WILL BE IN THE MIDDLE AND UPPER 70S SUNDAY AND UPPER 70S TO NEAR 80 MONDAY. LOWS WILL BE FROM 50 TO 55 BOTH NIGHTS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 213 PM EDT FRI SEP 5 2014 MOSTLY ZONAL FLOW EARLY IN THE LONG TERM WILL GIVE WAY TO A BROAD TROUGH OVER MUCH OF THE U.S. WHICH WILL ALLOW TEMPERATURES TO REMAIN COOLER THAN NORMAL THROUGHOUT THE LONG TERM PERIOD. HIGH PRESSURE DEPARTING TO THE EAST MONDAY NIGHT WILL COINCIDE WITH A FRONTAL SYSTEM FORMING OVER THE CENTRAL U.S. AND SLOWLY MOVING ACROSS THE AREA BRINGING CHANCES FOR THUNDERSTORMS INTO THE FORECAST TUESDAY THROUGH THURSDAY. MODEL DIFFERENCES IN TIMING OF THE EXIT OF THE SYSTEM MEAN KEEPING CHANCES IN THROUGH THURSDAY NIGHT...BUT BY FRIDAY MOST EVERYTHING HAS THE SYSTEM OUT OF THE AREA AND HIGH PRESSURE BUILDING IN BEHIND IT. && .AVIATION /DISCUSSION FOR THE 06/00Z TAFS/... ISSUED AT 720 PM EDT FRI SEP 5 2014 SOME RESTRICTIONS LIKELY IN THUNDERSTORMS AND THEN FOG AND LOW CEILINGS LATER THIS EVENING AND OVERNIGHT. HAVE ATTEMPTED TO TIME LINE OF STORMS ALONG THE COLD FRONT INTO THE NORTHERN THREE SITES. WILL CARRY VCTS AT BMG OWING TO GREATER UNCERTAINTY AS TO IMPACT THERE. APPEARS LINE SHOULD WORK ITS WAY ACROSS THE SITES STARTING WITH LAF AROUND 00-01Z...HUF AROUND 02-03Z...AND IND AROUND 03-04Z. HAVE CARRIED A TEMPO PERIOD AT EACH OF THESE SITES FOR THE EXPECTED IMPACTS OF THE STORMS...OCCASIONAL IFR VISIBILITIES AND WIND GUSTS PERHAPS IN EXCESS OF 30KT. IN THE WAKE OF THE STORMS...GUIDANCE INDICATES WIDESPREAD MVFR CEILINGS AND FOG LIKELY WITH PERHAPS SOME IFR CONDITIONS. THESE SHOULD IMPROVE BY MIDDAY SATURDAY WITH VFR THEREAFTER. WINDS WILL COME AROUND FROM SOUTH/SOUTHWESTERLY TO NORTHERLY AS THE BOUNDARY PASSES LATER TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...CP AVIATION...NIELD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Sep 5, 3:45 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 PM EDT FRI SEP 5 2014 INZ021-028>031-035>049-051>057-061945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 345 PM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS AND VERY WARM TEMPERATURES. HAZARDS: DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING. HEAT INDICES IN THE UPPER 90S TO AROUND 100. TIMING: MOST LIKELY TIMING FOR SEVERE WEATHER IS THIS EVENING. HIGH HEAT INDICES THIS AFTERNOON INTO EARLY EVENING. DISCUSSION: A COLD FRONT WILL APPROACH FROM THE NORTH LATE TODAY...MOVING INTO NORTHERN PORTIONS OF CENTRAL INDIANA TONIGHT WITH NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: SCATTERED SHOWERS ARE POSSIBLE SATURDAY. OTHERWISE DRY AND COOLER WEATHER WILL BE THE RULE LATE SATURDAY THROUGH MONDAY. CHANCES FOR THUNDERSTORMS WILL RETURN TUESDAY AND CONTINUE FOR MUCH OF THE REST OF NEXT WEEK. HEAVY RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING ARE POSSIBLE WITH ANY THUNDERSTORM. DISCUSSION: LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AS THE COLD FRONT CONTINUES SOUTH. COOLER AND DRIER WEATHER IS THEN EXPECTED INTO EARLY NEXT WEEK AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. ANOTHER FRONT WILL BRING STORM CHANCES BEGINNING TUESDAY AND CONTINUING THROUGH MUCH OF THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-061945- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 345 PM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: VERY WARM TEMPERATURES WILL BE THE RULE THIS AFTERNOON WITH HEAT INDEXES IN THE UPPER 90S TO AROUND 100. THERE WILL BE SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT WITH A FEW STRONG STORMS POSSIBLE. HAZARDS: GUSTY WINDS...SMALL HAIL...TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING. HEAT INDICES IN THE UPPER 90S TO AROUND 100. TIMING: MOST LIKELY TIMING FOR SEVERE WEATHER IS FROM LATE AFTERNOON THROUGH THE EVENING. HIGH HEAT INDICES THIS AFTERNOON INTO EARLY EVENING. DISCUSSION: A COLD FRONT WILL APPROACH FROM THE NORTH LATE TODAY...MOVING INTO NORTHERN PORTIONS OF CENTRAL INDIANA TONIGHT WITH NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS THE FRONT CONTINUES SOUTH...ESPECIALLY SOUTH OF INTERSTATE 70. CHANCES FOR THUNDERSTORMS WILL RETURN TUESDAY AND CONTINUE FOR MUCH OF THE REST OF NEXT WEEK. HEAVY RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING ARE POSSIBLE WITH ANY THUNDERSTORM. DISCUSSION: LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AS THE COLD FRONT CONTINUES SOUTH. COOLER AND DRIER WEATHER IS THEN EXPECTED INTO EARLY NEXT WEEK AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. ANOTHER FRONT WILL BRING STORM CHANCES BEGINNING TUESDAY AND CONTINUING THROUGH MUCH OF THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, Sep 5, 3:48 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT FRI SEP 5 2014
INZ035-036-052030-
FOUNTAIN-MONTGOMERY-
348 PM EDT FRI SEP 5 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN AND WESTERN
MONTGOMERY COUNTIES UNTIL 430 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF ROCKVILLE...OR 15 MILES
SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WALLACE...
SHADES STATE PARK...
ALAMO...
WAYNETOWN...
NEW MARKET...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
&&
LAT...LON 4013 8703 3996 8689 3990 8709 3995 8709
3995 8720 3998 8722
TIME...MOT...LOC 1948Z 232DEG 12KT 3995 8714
SMFSpecial weather statement, Sep 5, 8:23 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
823 PM EDT FRI SEP 5 2014
INZ021-028-029-035-043-060200-
CARROLL-FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
823 PM EDT FRI SEP 5 2014
...STRONG THUNDERSTORM ADVISORY FOR CARROLL...NORTHERN FOUNTAIN...
TIPPECANOE...NORTHWESTERN VERMILLION AND WARREN COUNTIES UNTIL 1000
PM EDT...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
LOGANSPORT TO 7 MILES NORTH OF DANVILLE...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LAFAYETTE...
DELPHI...
WILLIAMSPORT...
WEST LAFAYETTE...
COVINGTON...
VEEDERSBURG...
WEST LEBANON...
BATTLE GROUND...
STATE LINE CITY...
CAMDEN...
ATTICA...
PURDUE UNIVERSITY...
FOSTER...
PERRYSVILLE...
FLORA...
SHADELAND...
DAYTON...
NEWTOWN...
MELLOTT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8653 4070 8652 4069 8637 4052 8638
4043 8658 4043 8669 4038 8669 4021 8704
4021 8709 4018 8710 3999 8749 4003 8754
4048 8752 4048 8710 4057 8709 4057 8678
4074 8675
TIME...MOT...LOC 0023Z 289DEG 25KT 4077 8646 4024 8765
SMFLocal storm report, Sep 5, 8:46 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST 2 SW LAFAYETTE 40.41N 86.94W
09/05/2014 M49 MPH TIPPECANOE IN ASOS
&&
BHHSpecial weather statement, Sep 5, 8:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT FRI SEP 5 2014
INZ021-029>031-035>038-043-044-060215-
BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-PARKE-TIPPECANOE-
TIPTON-VERMILLION-
850 PM EDT FRI SEP 5 2014
...STRONG THUNDERSTORM ADVISORY FOR CLINTON...SOUTHEASTERN CARROLL...
NORTHWESTERN BOONE...FOUNTAIN...HOWARD...MONTGOMERY...PARKE...
SOUTHERN TIPPECANOE...NORTHWESTERN TIPTON AND NORTHERN VERMILLION
COUNTIES UNTIL 1015 PM EDT...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
WALTON TO 6 MILES SOUTHWEST OF COVINGTON...AND MOVING SOUTHEAST AT 30
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KOKOMO...
FRANKFORT...
CRAWFORDSVILLE...
VEEDERSBURG...
NEWPORT...
ROCKVILLE...
NEWTOWN...
DAYTON...
PERRYSVILLE...
CAYUGA...
MELLOTT...
ROSSVILLE...
DANA...
WINGATE...
LODI...
BURLINGTON...
MULBERRY...
HILLSBORO...
NEW RICHMOND...
LINDEN...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4057 8636 4057 8596 4053 8585 4040 8586
3986 8688 3987 8701 3979 8701 3964 8730
3983 8754 4008 8754 4063 8637
TIME...MOT...LOC 0050Z 294DEG 25KT 4061 8633 4008 8747
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:23 PM EDT | Special Weather Statement | IND | Carroll, Fountain, Tippecanoe, Warren | 97 min |
| Sep 5, 8:50 PM EDT | Special Weather Statement | IND | Clinton, Fountain, Howard, Montgomery, Parke, Tipton and 1 more | 85 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.